Jump to content



 
  •  

HostTracy

Simvastatin Question

Recommended Posts

Anyone else have increased cognitive issues after a small increase in Simvastatin or another Statin? The first week after I ached all over and had increased joint pain but that seems to have subsided. However, cognitively I feel worse...just forgetting more easily, forgetting what I'm doing, word searching increase. I simply feel out of sorts, in a fog, and more neurofatigue. I can't think of anything different when this started except that dose increase. It is still a relatively low dose...20mg.

Share this post


Link to post
Share on other sites

Hi Tracy no personal experience on that one Statin's have a pretty bad rep and I would need serious convincing from the Doc to be taking one at all. If you drop back to your original dose for a few days does the fog go away? Of course be sensible and check with the doc first...

Share this post


Link to post
Share on other sites

I haven't tried that yet. My Neurologist says this is one medicine I have to stay on after my stroke. That and aspirin 325mg. My stroke was cryotogenic so no found cause. I see my PCP next month and it is on my list of concerns...the list is more essential than ever right now.

Share this post


Link to post
Share on other sites

Tracy, Crestor is a powerful, effective med, often chosen by docs after you first have a stroke because of its' effectiveness. As a first-line-of-defense drug, it usually excels. However, it also has a host of side effects. I took it for almost 7 yrs. after my stroke. I didn't have the side effects that you've described, but I had others. It caused me to have a prickly sensation on my skin. This only lasted a few minutes, was more aggravating than painful, and I could handle it. I couldn't handle diabetes that it caused.  Unfortunately, all statins can cause this, but I wasn't on all statins; I was on this one.

After being off of it for about 6 mos., diabetes went away. I did exhaustive research after my diagnosis and found that most docs know about the risks associated with statins, but there isn't anything else out there that compares with their effectiveness, so they feel as if they don't have a choice, especially with high-risk patients[like us]. I moved and had to get a new doc. She patiently listened to my concerns,  then tried to convince me to stay on Crestor. I wasn't convinced. She finally put me on Lipitor, a milder statin. My cholesterol still hovers in the high-normal range, which it did on Crestor. But gone is the prickly skin and diabetes. It may come back, I know that, but what choice do I have?   Good luck, Becky 

Share this post


Link to post
Share on other sites

That is something to talk about with my Dr. Becky...thank you.

Share this post


Link to post
Share on other sites

Becky knowing that I am already diabetic makes me even more concerned.

Share this post


Link to post
Share on other sites
On 1/19/2019 at 8:46 AM, tmciriani said:

Anyone else have increased cognitive issues after a small increase in Simvastatin or another Statin? The first week after I ached all over and had increased joint pain but that seems to have subsided. However, cognitively I feel worse...just forgetting more easily, forgetting what I'm doing, word searching increase. I simply feel out of sorts, in a fog, and more neurofatigue. I can't think of anything different when this started except that dose increase. It is still a relatively low dose...20mg.

 

Hi Tracy,

 

I had horrible side-effects, (Not neurological or cognitive) and had to stop it altogether. I'm watching my diet, and have cut-out a few foods; my primary is pleased with my numbers - so it's all good!

 

:smile:

Share this post


Link to post
Share on other sites

Yes I've read some of the negative effects. I'm definitely talking to my Doctor.

Share this post


Link to post
Share on other sites

Susan, What did you do about your diet? I avoid fried food, and known offenders" like potato chips and fast food, and I still don't come down. Maybe there's something I'm not avoiding.

Tracy,If you're already diabetic you should ask your doc. I didn't research what it might do to someone who's already diabetic.

Share this post


Link to post
Share on other sites

Hi Becky,

 

I stay away from milk, butter, and red meat, and like you wrote, fried foods, fast food, etc. (Once in a while I'll indulge just to keep it interesting!)

 

:smile:

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×